Texas, 2023Heat in Texas, June 30, 2023
June 30, 2023 · NWS CRP · 5 events in 5 counties and zones
Dangerous heat continued into the last day of June for the Coastal Bend and western Brush Country.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dangerous heat continued into the last day of June for the Coastal Bend and western Brush Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 11:39 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 30, 11:39 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1239 PM CDT Fri Jun 30 2023
...New AVIATION...
.SHORT TERM...
(Today through Saturday)
Issued at 322 AM CDT Fri Jun 30 2023
Key Message :
- Heat will continue over the region today into Saturday
- Heat Advisory for the inland Coastal Bend this afternoon and
again for Saturday afternoon including portions of the Brush
Country
The mid level high will be over Louisiana through the period as
the ridge axis extends southwest into south Texas. GOES imagery of
total precipitable water shows an axis of drier air from the
northwest Gulf of Mexico into the coastal plains with values from
1.2 to 1.4 inches. Models keep this drier axis over the coastal
plains through the day. Mixing within this drier air mass will
lead to slightly lower dewpoints and keep heat index values below
advisory criteria for most of the region. Southeast winds in the
afternoon will bring in higher dewpoints over the inland Coastal
Bend to push heat index values above 110 this afternoon. Issued a
Heat Advisory for inland Nueces, inland Kleberg and Jim Wells
Counties from 1-7 PM today.
Near breezy conditions will move into the Brush Country with the
sea breeze by early this evening. With RH values near 30 percent,
could see near elevated fire danger conditions for early this
evening. Should see a repeat of low clouds forming over the inland
Coastal Bend into the Brush Country during the overnight hours.
High temperatures will be similar on Saturday with a little higher
moisture in place as PW values will be near or slightly above 1.5
inches. This could lead to heat advisory conditions from the
Coastal Bend into the Brush Country Saturday afternoon.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 322 AM CDT Fri Jun 30 2023
Key Messages:
-Continued very hot and humid with dangerous heat conditions through
the next week.
-Thunderstorms are possible from the middle to the end of next week.
With the 500 mb ridge axis well east of the region, and the 500 mb
trough dipping into north Texas, we start to take on the ring of
fire look with moisture streaming into West Texas from Mexico and
then up into Oklahoma, and the Midwest. The GFS and ECMWF both have
this pretty much covered. However, something to note is that there
is a slug of tropical moisture beginning to move from the Caribbean
Sea and into the Gulf of Mexico, starting Sunday. The moisture seems
to start to increase slowly in S Texas. The models begin to respond
with thunderstorms over the open Gulf that slowly move into our
Coastal waters by Tuesday. As the moisture increases, the impulses
in W Texas begin to push east closing our dry areas up over time.
This leads to the middle and end of the week (Wed-Fri), when the
moisture begins to peak at or above 2.0" PWAT values, and probably
warranting chance pops for the Coastal Bend. The increase in
moisture will begin to make our temperatures trend down, however,
the dewpoints will be back into the upper 70s to lower 80s, bringing
us back to excessive heat values again.
&&
.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Fri Jun 30 2023
MVFR CIGs are currently transitioning to VFR across S TX. VFR
conditions will prevail through the remainder of the day into this
evening. Prevailing MVFR conditions are expected to redevelop
across the LRD and COT TAF sites around 08-10Z Saturday morning
until around 15Z when CIGs begin to lift. Across the Coastal Bend,
brief periods of MVFR conditions will be possible beginning around
09Z through around 15Z. VFR conditions are expected by mid to
late Saturday morning across S TX. S-SE winds will be gusty
through this afternoon with gusts up to around 25 knots. Winds
will begin to settle down by the evening across the Coastal Bend,
but become gustier across the Brush Country through this evening
before also settling down overnight.
&&
.MARINE...
Issued at 322 AM CDT Fri Jun 30 2023
A weak to moderate onshore flow will continue today through Friday
with a period of moderate flow over the southern bays and near
shore waters this afternoon and early evening.
A weak to moderate onshore flow is expected to start the new week.
Isolated showers and thunderstorms will be possible mainly over the
Gulf waters Sunday, with isolated to scattered showers and
thunderstorms possible Monday through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 97 79 96 78 / 0 0 0 0
Victoria 98 77 98 77 / 0 0 0 0
Laredo 104 80 105 78 / 0 0 0 10
Alice 101 77 101 75 / 0 0 0 0
Rockport 92 81 91 81 / 0 0 0 0
Cotulla 105 79 104 78 / 0 0 0 10
Kingsville 100 79 98 76 / 0 0 0 0
Navy Corpus 94 80 94 81 / 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for TXZ241>243.
GM...None.
&&
SHORT TERM...TMT
LONG TERM....JSL
AVIATION...TE/81
Hazardous weather outlook, Jun 30, 2:42 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
342 AM CDT Fri Jun 30 2023
TXZ229>234-239>247-342>347-442-443-447-011200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
342 AM CDT Fri Jun 30 2023
This Hazardous Weather Outlook is for South Texas.
.DAY ONE...Today and tonight.
Heat Advisory is in effect from 1 to 7 PM today for the inland
portions of Nueces and Kleberg Counties into Jim Wells County for
heat index values up to 112.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Dangerous heat conditions, with heat index values ranging from 110
to 115 degrees, will remain possible across much of South Texas
daily through most of next week.
Isolated to scattered thunderstorms will be possible from
Independence Day (Tuesday) through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-011200-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
342 AM CDT Fri Jun 30 2023
This Hazardous Weather Outlook is for the Middle Texas Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to scattered thunderstorms are expected Monday through
Thursday.
TMT/JL
Heat, Inland Kleberg County
- When
- June 30, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Nueces County
- When
- June 30, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 113 degrees.
Heat, Coastal Nueces County
- When
- June 30, 1:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, La Salle
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Webb
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Webb forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Webb | 2023-06-30 | 83 | Female | Permanent Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 30, 2023$10 million · 3 in hail · 14 events
- Wildfire in Idaho, June 30, 2023$9.2 million · 1 event
- Excessive Heat and Damaging Winds in Tennessee, June 30, 2023$493,000 · 56 kt wind · 40 events
- Damaging Winds in Georgia, June 30, 2023$66,000 · 56 kt wind · 56 events
- Hail and Damaging Winds in Kansas, June 30, 2023$452,000 · 2.5 in hail · 10 events
- Hail and Damaging Winds in Iowa, June 30, 2023$167,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Indiana, June 30, 2023$132,000 · 1 in hail · 5 events
- Damaging Winds in Tennessee, June 30, 2023$85,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Kansas, June 30, 20231 injured · 2 in hail · 33 events
- Damaging Winds and Lightning Strike in Maryland, June 30, 2023$38,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, June 30, 20234 in hail · 29 events
- Hail and Damaging Winds in Kentucky, June 30, 2023$25,000 · 1.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116062, 1116063, 1116064, 1116065, 1116066.